MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 10/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age or date of birth, weight, ethnicity: unknown/ not provided.Asku.Date of event: unknown, not provided.Best estimate of date of event is between oct 3, 2022 and dec.5, 2022.If explanted, give date: unknown/not provided.The device is not returned; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that patient needed different diopter intraocular lens (iol) hence lens was explanted.There was no incision enlargement, vitrectomy or sutures done.Patient doing well post-op and no injury reported.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: further information received that eye affected was left eye.There was refractive surprise and the patient was left more myopic than aimed for, patient was unhappy with blurred vision for distance, patient is a truck driver and needs distance.Patient opted for a non-johnson and johnson iol to decrease astigmatism and maintain intermediate vision than with toric iol.Date of event noted to be (b)(6) 2022.Explant date (b)(6) 2022.Patient age: 49 yrs.Old, weight:160 lbs.Doctor's name: (b)(6).Fields below updated: section a2 and a4: 49 yrs.Old, 160 lbs.Section b2: date of event: (b)(6) 2022.Section d6b: if explanted: give date: (b)(6) 2022.Section e1: complaint reporter first and last name: dr.(b)(6).Section e2: healthcare professional: yes.Section e3: occupation: physician.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: feb.13, 2023.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection under magnification revealed that the suspect lens was received cut in half and coated in viscoelastic residue.The lens was cleaned and inspected under magnification and scratches were observed on the surface of the lens.Lens damage was also observed on the lens around the haptic.No further issues were identified.The complaint issue "explant" and ¿unexpected postop refraction¿ was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: as a result of the investigation, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15979747
Report Number3012236936-2022-03087
Device Sequence Number17588533
Product Code MJP
UDI-Device Identifier05050474746572
UDI-Public(01)05050474746572(17)241105
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/05/2024
Device Model NumberDIU150
Device Catalogue NumberDIU150U215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer12/15/2022
02/22/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date12/19/2022
02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight73 KG